British Skin Foundation - Acne

Moderator: talkhealth

Acne and rosacea

Postby Catherine247 on Wed Jun 14, 2017 6:37 pm

Hi, I have had mild to moderate rosacea affecting my cheeks for a number of years but since coming off the contraceptive pill (8 months ago) I have starated getting acne too. I am unsure what to do to treat both conditions without making either one worse. I feel that some of the products I used to use to manage my rosacea are now causing spots. I've tried to identify these so I can stop using them but it's quite difficult. Are there any ingredients in products which I should look for or avoid? I particularly struggle with sunscreens and makeup products. Or are there any supplements could try taking?
Posts: 2
Joined: Wed Apr 12, 2017 7:57 am

Re: Acne and rosacea

Postby Dr Ed Seaton on Thu Jun 15, 2017 5:25 pm


Is does sound as if you would benefit from seeing a dermatologist or GP with experience in Dermatology. I strongly suspect that rather than having acne and rosacea you just have rosacea causing spots (papulopustular rosacea). This can look rater like acne. This type of rosacea responds well to topical treatment, especially ivermectin and azelaic acid. Sometimes a very low does of an antibiotic for a few weeks can switch off the inflammation too. If you do have both conditions (it sometimes happens) the good news that many of the treatments are effective at treating both. Supplements are unlikely to help. Sunscreens are important in rosacea- look for high SPF products that are specifically designed for use of the face especially those that are described as non-comedogenic or oil free.

Best wishes

Dr Ed Seaton
Dr Ed Seaton
Consultant Dermatologist and British Skin Foundation spokesperson
User avatar
Dr Ed Seaton
Posts: 20
Joined: Mon Mar 27, 2017 2:17 pm

Who is online
Users browsing this forum: No registered users and 0 guests